MAUDE Adverse Event Report: CONMED LARGO ARGO; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO ARGO; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number SPK475
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that thespk475, 4.75 mm argo knotless sp anchor, device was being used on a (b)(6)2024 during a rotator cuff repair procedure when it was reported¿ the anchor breaks, the peek fragment is lost inside the joint.".Further assessment questioning found that ¿he tried with shaver, with tweezers and failed to remove the fragments from the joint.The hospital has not reported the notification to the authorities, as i understand it, because the fragment was successfully removed." the procedure was completed with a 3 hour delay and the use of the same alternate device.There was no report of medical intervention, extended hospitalization for the patient.The current status of the patient was reported as unknown.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the spk475, 4.75 mm argo knotless sp anchor, device was being used on (b)(6) 2024 during a rotator cuff repair procedure when it was reported¿ the anchor breaks, the peek fragment is lost inside the joint.".Further assessment questioning found that ¿he tried with shaver, with tweezers and failed to remove the fragments from the joint.The hospital has not reported the notification to the authorities, as i understand it, because the fragment was successfully removed." ¿it was also reported that "they kept the first implant; the rest was removed."the procedure was completed with a 3 hour delay and the use of the same alternate device.There was no report of medical intervention, extended hospitalization for the patient.The current status of the patient was reported as unknown.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: additional information was added into b5 "they kept the first implant; the rest was removed."the device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 6 complaints, regarding 6 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of implants are important considerations in the successful utilization of these devices.Surgeons must choose proper implant size based on specific procedure and patient history.Do not load more than the recommended maximum number of suture, ribbon, or tape into the suture anchor or breakage may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
ARGO
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20712196
Report Number1017294-2024-00133
Device Sequence Number21308187
Product Code MBI
UDI-Device Identifier20845854649814
UDI-Public(01)20845854649814(17)251207(30)1(10)1393369
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K220757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Catalogue NumberSPK475
Device Lot Number1393369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic